Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest GetMeTheResults

Spiro Or Accutane ? (Pics)

Recommended Posts

Guest GetMeTheResults

What do you think is better and why? Can I take them both and in what order?

*pics in gallery*

Link to comment
Share on other sites

Look into diet and Spiro first! You cannot take them together. Accutane is the last resort! It is extremely hard on the body. Even years after taking the medication some people's body's never recover. I never took it, even tho I am SO FED up with acne. I am being patient with Spiro. I just upped to 100mg this week and I am having a break out due to my hormones normalizing. It is 2 am here, I do need to sleep but I want to give a good response! I will be on tomorrow to finish this message :)

Link to comment
Share on other sites

You can take both together. They are two completely different medications that work in two completely different ways. I take them both together, and I don't have a single pimple on any part of my body.

Accutane hasn't given me any trouble except for dry lips. I know five other people who have taken Accutane, and all of them are clear and don't have any permanent side effects. It's a wonderful medication, and I am so grateful to have it. I had tried every diet in existence, and all that did was stress me out. And it didn't clear my acne whatsoever.

Link to comment
Share on other sites

Guest GetMeTheResults

Like you, acne runs in the family and accutane seems to be my last resort.

Your skin looks really nice, I would have never guessed you've had such problems :)

What was your dosage and for how long did you take it? I remember you mentioning that you're on the skinny side.

Link to comment
Share on other sites

I don't know if you can take both together (my dermatologist would not let me do that), so I cannot comment on it.

I was taking spiro for almost a year with no results (actually, getting gradually worse) before I started accutane. A year of spiro (120mg a day) did nothing for me. 6 months of accutane has cleared me almost completely (see my log if you want more info). If I could go back, I would have started accutane before bothering with spiro.

Accutane does not need to be your "last" resort in the sense that you should struggle through years of unsuccessful treatments and scarring before settling on accutane. If you have already given multiple topicals and antibiotics a try (i.e., used the product for a month with no noticeable improvement before moving on to a new one) and your acne is moderate-severe, painful, and/or persistant - do consider using accutane. Spironolactone takes a very long time to work for most people, and if your acne is causing scarring, red marks, or is painful - it's not worth the wait.

Link to comment
Share on other sites

Guest GetMeTheResults

Spiro is a strange medicine, because I see people on here constantly increasing the dosage and the worst part is that their skin is dependent on it (that is if it has worked for them). I've spoken to many doctors and not one has mentioned spiro, I only learned about it from this website.

I'm definitely gonna go with a low dose of accutane, I've already given blood and am stacking on products for dry hair, skin and lips.

I checked out your profile, but I didn't see any pics in your gallery, nor were there any in your blog section :(

Thanks for the input

Link to comment
Share on other sites

Spiro is a strange medicine, because I see people on here constantly increasing the dosage and the worst part is that their skin is dependent on it (that is if it has worked for them). I've spoken to many doctors and not one has mentioned spiro, I only learned about it from this website.

I'm definitely gonna go with a low dose of accutane, I've already given blood and am stacking on products for dry hair, skin and lips.

I checked out your profile, but I didn't see any pics in your gallery, nor were there any in your blog section

Thanks for the input

Hi - Sorry! I don't have a blog - but I do have a post/log in the accutane log section, and I have a link to it in my signature if you would like to check it out. My pictures are not great quality and they are posted in the topic itself (I dont have any in the gallery). I am about to post a before and after picture on my log, but not for a couple of days when I am officially finished with my course (I still have a few days worth of medication left). Feel free to PM me if you have any questions!

Link to comment
Share on other sites

Guest GetMeTheResults

awesome, thanks!

will follow your blog.

Link to comment
Share on other sites

I don't know if you can take both together (my dermatologist would not let me do that), so I cannot comment on it.

I was taking spiro for almost a year with no results (actually, getting gradually worse) before I started accutane. A year of spiro (120mg a day) did nothing for me. 6 months of accutane has cleared me almost completely (see my log if you want more info). If I could go back, I would have started accutane before bothering with spiro.

Accutane does not need to be your "last" resort in the sense that you should struggle through years of unsuccessful treatments and scarring before settling on accutane. If you have already given multiple topicals and antibiotics a try (i.e., used the product for a month with no noticeable improvement before moving on to a new one) and your acne is moderate-severe, painful, and/or persistant - do consider using accutane. Spironolactone takes a very long time to work for most people, and if your acne is causing scarring, red marks, or is painful - it's not worth the wait.

Edited by Melie87
Link to comment
Share on other sites

Guest GetMeTheResults

Hey,

I used to be an athlete whos won county champions twice and a personal trainer..and I lived in Europe for many years where the food is much more natural, so my diet is fine. I recently cut on all high-glycemic foods, including fruits, as well as gluten and diary for 2 months. No results! In fact, my skin has gotten progressively worse. I'm taking 40mg a day doxy, BeYaz (switch from the generic version of Ortho Tri-Cycline), Aczone and Tazorac gel 0.1%. My skin is still oily as hell....So since the diet made me even worse, I just had my first whole-grain pasta today in probably 4-5 months and I enjoyed it. I used to eat everything before, as long as it was organic, and my skin was much better than the situation right now. I also used to be less irritable.

I'm sure you know that we all have different genetic makeup, and that your ancestors probably didn't rely on the same diet as my ancestors. I think all the hype about cutting diary is because many people eat non-organic diary products full with hormones which cause the acne. I, however, haven't consumed such products in the past 10-15 years.

I did a hormone imbalance test at the gyno when I was 18 and my testosterone was slightly higher, but I was told that birth control should solve that problem, so I was put on Loestrin24- my first birth control pill- which I only took for a couple of months, because I was all about being natural and my acne disappeared. Right now Im on BeYaz (after 1 unsuccessful month of Ortho which made things worse). I went to two gynecologists, 1 endocrinologist, 1 allergist and mannnyyy dermatologists over the years, and not one of them has recommended spiro. My dad had really bad skin and even though he's 50+ he still gets pimples. Honestly, I think it's just genetics and it has nothing to do with exercise, diet, stress or hormones. I've thought about this over the past 10 years, trust me. I was even convinced I had PCOS because of my irregular periods in my teens, which eventually became regular on their own once I entered my 20s. I actually don't have PCOS, but I couldnt find an explanation to my acne. Your skin looks flawless...I don't know how bad it was and by how much spiro improved your condition, but it's hard to track your improvement (even though I don't think it's possible for you to improve further than that, you look really good).

What are the most concerning side effects your friends had from Accutane?

Ive done research and a low dose doesn't cause anything but dry skin and chapped lips. No muscle/joint pain, nose bleeds, rashes and such, which are more common in the regular dose.

Edited by GetMeTheResults
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×